Journal article icon

Journal article

Vector spaces of linearizations for matrix polynomials: A bivariate polynomial approach

Abstract:

We revisit the landmark paper [D. S. Mackey et al. SIAM J. Matrix Anal. Appl., 28(2006), pp. 971-1004] and, by viewing matrices as coefficients for bivariate polynomials, we provide concise proofs for key properties of linearizations for matrix polynomials. We also show that every pencil in the double ansatz space is intrinsically connected to a Bézout matrix, which we use to prove the eigenvalue exclusion theorem. In addition our exposition allows for any polynomial basis and for any field. ...

Expand abstract
Publication status:
Published
Peer review status:
Peer reviewed

Actions


Access Document


Files:
Publisher copy:
10.1137/15m1013286

Authors


More by this author
Institution:
University of Oxford
Division:
MPLS Division
Department:
Mathematical Institute
Oxford college:
Christ Church
Role:
Author
Publisher:
Society for Industrial and Applied Mathematics Publisher's website
Journal:
SIAM Journal on Matrix Analysis and Applications Journal website
Volume:
38
Issue:
1
Pages:
1-29
Publication date:
2017-01-05
Acceptance date:
2016-10-10
DOI:
EISSN:
1095-7162
ISSN:
0895-4798
Source identifiers:
691343
Language:
English
Keywords:
Pubs id:
pubs:691343
UUID:
uuid:78bb767d-40b1-44c7-82f8-4196a064b61a
Local pid:
pubs:691343
Deposit date:
2019-06-07

Terms of use


Views and Downloads






If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP